Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 366, NWS Norman, OK

June 13, 2005Cotton County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jun 13, 2005, 5:22 PM CDT for Cotton County, Oklahoma. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2005, 5:22 PM CDT (22:22 UTC)
Expired
Jun 13, 2005, 6:00 PM CDT
In force
38 min
Issued by
NWS Norman, OK
Area
Counties, with a storm outline in the text

County Cotton County, OK

The radar

The Altus AFB radar (KFDR), 59 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 4:20 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Fort Sill, OK (KFSI), launched 12:00Z, 10.4 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Sill, OK at 12:00Z on 2005-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1393 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Sill, OK at 12:00Z on 2005-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1393 J/kg
Mixed-layer CIN
-164 J/kg
Mixed-layer LCL
862 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOUN 132222
SVROUN
OKC033-132300-
/O.NEW.KOUN.SV.W.0366.050613T2222Z-050613T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
522 PM CDT MON JUN 13 2005

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COTTON COUNTY IN SOUTHWEST OKLAHOMA

* UNTIL 600 PM CDT

* AT 522 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 11 MILES SOUTHWEST OF HULEN...MOVING EAST AT 25
  MPH.

* THE A SEVERE THUNDERSTORM WILL GENERALLY REMAIN IN RURAL AREAS OF
  THE WARNED COUNTY.

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 21 AND 26.

HAIL UP TO THE SIZE OF TENNIS BALLS IS LIKELY.

EXTREMELY LARGE HAIL IS LIKELY WHICH MAY CAUSE INJURY AND DAMAGE TO
PROPERTY. TAKE SHELTER IN A STURDY BUILDING AWAY FROM WINDOWS.

LAT...LON 3445 9848 3437 9843 3441 9814 3452 9815

$$

CMS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:53 PM CDT, 2 hours 29 minutes earlier.

Area forecast discussion, Jun 13, 2:53 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
253 PM CDT MON JUN 13 2005

.DISCUSSION...INITIAL SURFACE BOUNDARY FROM NEAR TUL TO OKC INTO
WRN N TX CONTINUES TO MOVE SLOWLY SEWD THIS AFTN WITH STRONGER
SURGE OF COOLER AIR LOCATED FROM ERN KS SWWD ACROSS NW OK INTO THE
TX PANHANDLE. AMS REMAINS VERY UNSTABLE AHEAD OF THE INIIAL WSHFT
ACROSS SERN HALF OF THE FA...ALTHOUGH WEAK LOW LEVEL CONVERGENCE
AND FAIRLY STG CAP MAY LIMIT DEVELOPMENT. EXPECT STORMS WILL
LIKELY INITIATE TO THE NORTHEAST OF THE FA WHERE CAP IS WEAKER.
QUESTION IS HOW FAR SWWD ALONG THE BOUNDARY WILL STORMS DEVELOP.
WILL CONTINUE WITH SLIGHT CHC/CHC POPS FOR AREAS OF THE FA ALONG
AND AHEAD OF THE BNDRY. IF STORMS CAN INITIATE...PROSPECTS OF SVR
WILL BE HIGH GIVEN DEGREE OF INSTAB. WILL LINGER SOME POPS IN THE
FAR SE FOR TUESDAY AS BNDRY SAGS SWD INTO THAT AREA. MAIN PRECIP
THREAT LOOKS TO REMAIN SOUTH OF THE FA TUESDAY INTO WEDNESDAY.
CHANCES RETURN WEDNESDAY NIGHT AS LOW LVL FLOW COMES AROUND WITH
INCREASING LOW LVL JET AND WNWLY UPR FLOW DEVELOPING. THIS PATTERN
CONTINUES THROUGH ABOUT FRIDAY. WILL LEAVE REMAINDER OF THE FCST
DRY AS UPR RDG BUILDS NEWD INTO THE CNTRL/NRN PLAINS LATE IN THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  66  88  64  89 /  10  10  10  10
HOBART OK         64  88  64  92 /  10  10  10  10
WICHITA FALLS TX  69  90  67  94 /  10  10  10  10
GAGE OK           57  87  58  91 /  10  10  10  10
PONCA CITY OK     61  87  62  89 /  10  10  10  10
DURANT OK         71  88  68  92 /  40  20  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

02/02

In the hours before

Local storm report, Jun 13, 4:39 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
439 PM CDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     HAIL             1 E BETHEL ACRES        35.31N 97.03W
06/13/2005  1.00 INCH        POTTAWATOMIE       OK   DEPT OF HIGHWAYS

&&

JPIKE
Local storm report, Jun 13, 4:44 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
444 PM CDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     HAIL             LAWTON                  34.60N 98.42W
06/13/2005  1.00 INCH        COMANCHE           OK   PUBLIC

            AT I-44 AND LEE BLVD

&&

JPIKE
Local storm report, Jun 13, 4:48 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
448 PM CDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 PM     HAIL             2 W PAYNE               34.90N 97.57W
06/13/2005  0.75 INCH        MCCLAIN            OK   NWS EMPLOYEE

&&

JPIKE
Local storm report, Jun 13, 5:00 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
500 PM CDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0447 PM     HAIL             2 E PUMPKIN CENTER      34.60N 98.17W
06/13/2005  0.88 INCH        COMANCHE           OK   AMATEUR RADIO

&&

JPIKE
Local storm report, Jun 13, 5:09 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
509 PM CDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             2 N LINDSAY             34.87N 97.61W
06/13/2005  1.75 INCH        MCCLAIN            OK   LAW ENFORCEMENT

&&

JPIKE
Local storm report, Jun 13, 5:12 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
512 PM CDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     HAIL             TECUMSEH                35.26N 96.93W
06/13/2005  0.88 INCH        POTTAWATOMIE       OK   EMERGENCY MNGR

&&

JPIKE

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:13 PM CDTSevere Thunderstorm WarningOUNGreer, Kiowa47 min
Jun 12, 7:16 PM CDTSevere Thunderstorm WarningOUNCleveland, Logan, McClain, Oklahoma59 min
Jun 12, 7:30 PM CDTSevere Thunderstorm WarningOUNCaddo, Canadian, Grady, Kingfisher45 min
Jun 12, 7:44 PM CDTSevere Thunderstorm WarningOUNWashita31 min
Jun 12, 7:58 PM CDTSevere Thunderstorm WarningOUNKiowa47 min
Jun 12, 8:03 PM CDTSevere Thunderstorm WarningOUNLincoln, Payne57 min
Jun 12, 8:29 PM CDTSevere Thunderstorm WarningOUNPottawatomie31 min
Jun 13, 3:39 PM CDTSevere Thunderstorm WarningOUNCleveland51 min
Jun 13, 4:17 PM CDTSevere Thunderstorm WarningOUNPottawatomie43 min
Jun 13, 4:26 PM CDTSevere Thunderstorm WarningOUNComanche34 min
Jun 13, 4:29 PM CDTSevere Thunderstorm WarningOUNGarvin, Grady, McClain46 min
Jun 13, 4:56 PM CDTSevere Thunderstorm WarningOUNPottawatomie, Seminole49 min
Jun 13, 5:00 PM CDTSevere Thunderstorm WarningOUNComanche, Stephens45 min
Jun 13, 5:09 PM CDTSevere Thunderstorm WarningOUNCleveland51 min
Jun 13, 5:13 PM CDTSevere Thunderstorm WarningOUNGarvin, Grady, McClain47 min
Jun 13, 5:44 PM CDTSevere Thunderstorm WarningOUNHughes, Seminole46 min
Jun 13, 5:44 PM CDTSevere Thunderstorm WarningOUNStephens46 min
Jun 13, 5:52 PM CDTSevere Thunderstorm WarningOUNPottawatomie23 min
Jun 13, 5:56 PM CDTSevere Thunderstorm WarningOUNCotton49 min
Jun 13, 6:06 PM CDTSevere Thunderstorm WarningOUNGarvin39 min
Jun 13, 6:26 PM CDTSevere Thunderstorm WarningOUNHughes, Seminole49 min
Jun 13, 6:29 PM CDTSevere Thunderstorm WarningOUNPontotoc46 min
Jun 13, 6:30 PM CDTSevere Thunderstorm WarningOUNCarter, Stephens45 min
Jun 13, 6:43 PM CDTSevere Thunderstorm WarningOUNCotton, Jefferson47 min
Jun 13, 6:45 PM CDTSevere Thunderstorm WarningOUNGarvin, Murray45 min
Jun 13, 6:54 PM CDTTornado WarningOUNCarter36 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.